Jump to content
helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
Drummergirl

Akathesia, is this present in your off?

Recommended Posts

I have it in my OFF and ON. I consider it to be mild. When standing,  I tend to sway back and forth. Thanks, I never had a name for it. How bad are your symptoms?

Dave

Share this post


Link to post
Share on other sites

I just had an "a ha" moment.  I never tied my actions into a symptom until I just looked up the word akathesia.  And YES I do have this.  Sometimes it is restlessness and agitation but at other times it's like a burst of welcome energy.  When it happens its in the evening long after my last dose of the day.  It's a real point of contention between me and my husband.  I just told him that my evening antics have a name and he said "you mean at night when I'm all used up and you're going off like a chain saw?"   Anyway, even tho I didn't know it had a name I combat it with: wine, warm milk, melatonin and a good book.   I noticed you take Valerian Root.  If I find myself still awake late into the night I will also take that.  I think it complements the melatonin. 

Share this post


Link to post
Share on other sites

Thank you all for your replies.

Even after 22 years, I still find it interesting how different we all can be and to what degree.

I’M DISMAYED THAT DOC’S RARLEY DISCUSS THIS SYMPTOM WITH THEIR PATIENTS, ESPECIALLY THOSE OF US experiencing these disabling sx. It’s an area they do not fully understand or do not want to.

Here is how I found out I have SEVERE AKATHISIA.

A couple of weeks ago I went to my Neuro appt. in my off state. This was the first time he had seen me in my off.

During my prior visits, my leg tremors were not present, or barely, had some dyskinesia. My walk has always been a quick pace.  His comments have been: "you respond incredibly well to Levodopa! in small dosages" but frequent, as I can become over med easy.

My complaint has been, "how do I go from almost no sx, to such severe leg to full body tremors, nothing in between.. or (quaking) that consumes my entire body. So bad that I cannot sit, lie or even stand still. During this 3 ½ hr off time appt. several attemps were made to take my BP,  but I couldn’t stand still long enough. As I started to return to on state; they were able to get a very high BP and high pulse. Sweat drips from my face, I can hardly catch my breath. I have no choice but to walk/pace, this is the only way I can tolerate it or get some relief. I lost 2 lbs. in the 3 ½ hours I was there.

This has been my off for the last for 2 + years. Needless to say, I hate OFF time!!

Neuro's summary following my visit; SEVERE Akathesia...He is the first doc, out of 5, (4 at one time to determine what I was experiencing, and none reported this) that put a name to my debilitating sx.

I must say, I was alarmed by this, but yet releived that finally I knew what I am experiencing.

I still have many questions for him; will it always be my off, does akathesia differ in pwp than those w/o PD and many more…..

My research on Akathisia is; it may or may not be a component of PD, whether or not that component is from PD meds remains uncertain. It can also be from other medications, the “older anti-psychotic drugs and others. I have never been on those. However, I was on Clonazepam .5mg for 9 years. Tapered off 21/2 yrs. ago. With months of withdrawal..however, it can be used to help akathesia, but not long term as it has it’s own dependency issues. So more questions for him on that as well.

PD...always a challenge~

 

 


 

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now


×